MAUDE Adverse Event Report: US SURGICAL PUERTO RICO EEA ORVIL; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO EEA ORVIL; STAPLE, IMPLANTABLE
Model Number EEAORVIL21A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic gastric banding procedure, while on gastrojejunostomy, it was difficult to remove the stapler from the cavity.The anvil did not tilt after firing and it was carefully worked out of the anastomoses.It took a few additional minutes to remove the anvil and this resolved the issue.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the orvil cutting ring showed shallow traces of knife impression and the ring was received partially severed.Additionally, cross cutting staple line marks were also observed on the mylar cutting ring.Functional evaluation showed no abnormalities and the anvil tilted after firing.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.Replication of the observed knife blade damage may occur if the instrument is applied over an obstruction.The instructions for use manual for this product states: " make certain that the section of tissue to be stapled is free from any metal or similar structure; otherwise, the knife blade may not cut." if information is provided in the future, a supplemental report will be issued.

Brand Name
EEA ORVIL
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce,pr CT 00716 4401
MDR Report Key7645376
Report Number1219930-2018-03459
Device Sequence Number10794045
Product Code GDW
UDI-Device Identifier10884521042841
UDI-Public10884521042841
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K062850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEEAORVIL21A
Device Catalogue NumberEEAORVIL21A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2018
Initial Date Received by Manufacturer 06/13/2018
Supplement Date Received by Manufacturer10/01/2018
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1